Advertisement

Asymptotic Analysis of Singularities for Pseudodifferential Equations in Canonical Non-Smooth Domains

  • V. B. Vasilyev

Abstract

Pseudodifferential operator theory was apparently developed no later than half a century ago (Vishik and Eskin, 1965; Eskin, 1981; Mikhlin, 1962; Mikhlin and Prössdorf, 1986; Malgrange, 1962; Calderon and Zygmund, 1957; Hörmander, 1986–1988; Treves, 1982; Taylor, 1981; Rempel and Schulze, 1982; Sternin, 1966), but it is not so young because its basic achievements were invented in 1960s or 1970s. The main point of this theory is a symbolic calculus for pseudodifferential operators and boundary value problems for pseudodifferential equations on manifolds with a smooth boundary. This is not so good for manifolds with a non-smooth boundary although there are many studies on this problem (see, for example, the papers of B.-W. Schulze and his colleagues). The first paper in this direction was Kondratiev’s paper of 1967, in which the general boundary value problem for a partial differential operator in a cone was studied. But in this paper, and almost all of he following studies, the conical singularity is geometrically treated as direct product of a manifold with a smooth boundary and a half-line. The author suggests another point of view (for elliptic equations in this time) related to the concept of wave factorization of elliptic symbol (Vasil’ev, 2000; Vasilyev, 1998). From this point of view the conical singularity is something indivisible, and it cannot be reduced to other cases which were studied earlier. “Curiously enough,” V.A. Kondratiev said to me (in answer to my question) “there is nothing interesting any more in the theory of boundary value problems in domains with non-smooth boundary” (December 2004). This urged the author to collect his own outlines into one but still unfinished fragment. The author hopes that in the future it will be possible to obtain a “non-smooth” version of Sternin’s results (Sternin, 1966) by the wave factorization method.

Keywords

Smooth Boundary Pseudodifferential Operator Singular Integral Operator Conical Singularity Partial Differential Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Vl81]
    Vladimirov, V.S.: Equations of Mathematical Physics, Nauka, Moscow (1981) (Russian). Google Scholar
  2. [Vl79]
    Vladimirov, V.S.: Distributions in Mathematical Physics, Nauka, Moscow (1979) (Russian). Google Scholar
  3. [ViEs65]
    Vishik, M.I., Eskin, G.I.: Convolution equations in bounded domains. Russian Math. Surveys, 20, 89–152 (1965) (Russian). CrossRefGoogle Scholar
  4. [Es81]
    Eskin, G.: Boundary Value Problems for Elliptic Pseudodifferential Equations, AMS, Providence, RI (1981). MATHGoogle Scholar
  5. [Va00]
    Vasil’ev, V.B.: Wave Factorization of Elliptic Symbols: Theory and Applications, Kluwer Academic Publishers, Dordrecht–Boston–London (2000). MATHGoogle Scholar
  6. [Mi77]
    Mikhlin, S.G.: Linear Partial Differential Equations, Vysshaya Shkola, Moscow (1977) (Russian). Google Scholar
  7. [Mi62]
    Mikhlin, S.G.: Multidimensional Singular Integrals and Integral Equations, Fizmatgiz, Moscow (1962) (Russian). Google Scholar
  8. [Mi86]
    Mikhlin, S.G., Prössdorf, S.: Singular Integral Operators, Akademie-Verlag, Berlin (1986). Google Scholar
  9. [Ma62]
    Malgrange, B.: Singular integrtal operators and uniqueness of the Cauchy problem. Matematika, 6, 87–129 (1962) (Russian). Google Scholar
  10. [CaZy57]
    Calderon, A.P., Zygmund, A.: Singular integral operators and differential equations. Amer. J. Math., 79, 901–921 (1957). MathSciNetMATHCrossRefGoogle Scholar
  11. [Va98]
    Vasilyev V.B.: Regularization of multidimensional singular integral equations in non-smooth domains. Trans. Moscow Math. Soc., 59, 73–105 (1998) (Russian). Google Scholar
  12. [BoMa48]
    Bochner, S., Martin, W.T.: Several Complex Variables, Princeton University Press, Princeton, NJ (1948). MATHGoogle Scholar
  13. [Vl64]
    Vladimirov, B.S.: Methods of Function Theory of Several Complex Variables, Nauka, Moscow (1964) (Russian). Google Scholar
  14. [Ka92]
    Kasumov, N.: Calderon–Zygmund theory for kernels with non-point singularities. Mat. Sb., 183, 89–104 (1992) (Russian). MATHGoogle Scholar
  15. [GrRy71]
    Gradstein, I.S., Ryzhik, I.M.: Handbook of Integrals, Sums, Series and Products, Nauka, Moscow (1971) (Russian). Google Scholar
  16. [Fi68]
    Fikhtengol’ts, G.M.: Calculus, vol. 3, Nauka, Moscow (1968) (Russian). Google Scholar
  17. [Ho83]
    Hörmander, L.: Analysis of Partial Differential Operators, vols. 1–4, Springer-Verlag, Berlin (1986–1988). Google Scholar
  18. [Tr83]
    Treves, F.: Introduction to Pseudodiferential and Fourier Integral Operators, vols. 1, 2, Plenum Press, New York–London (1982). Google Scholar
  19. [Ta83]
    Taylor, M.: Pseudodifferential Operators, Princeton Univ. Press, Princeton, NJ (1981). MATHGoogle Scholar
  20. [ReSc83]
    Rempel, S., Schulze, B.-W.: Index Theory of Elliptic Boundary Value Problems, Akademie-Verlag, Berlin (1982). Google Scholar
  21. [Bo71]
    Boutet de Monvel, L.: Boundary problems for pseudodifferential operators. Acta Math., 126, 11–51 (1971). MathSciNetMATHCrossRefGoogle Scholar
  22. [St66]
    Sternin, B.Yu.: Elliptic and parabolic problems on manifolds with boundary consisting of components of different dimension. Trans. Moscow Math. Soc., 15, 346–382 (1966) (Russian). MathSciNetMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Bryansk State UniversityBryanskRussia

Personalised recommendations